Alert archive / New York / Areal Flood Warnings in 2013

Areal Flood Warning 2, NWS Buffalo, NY

June 28, 2013Cattaraugus County, Chautauqua County, New York

NWS Buffalo, NY issued this areal flood warning at Jun 28, 2013, 11:16 AM EDT for Cattaraugus County, Chautauqua County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2013, 11:16 AM EDT (15:16 UTC)
Expired
Jun 28, 2013, 3:15 PM EDT
In force
4 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

Counties Cattaraugus County, NY, Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 70 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2013-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2013-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

705 
WGUS41 KBUF 281516
FLWBUF

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1116 AM EDT FRI JUN 28 2013

NYC009-013-281915-
/O.NEW.KBUF.FA.W.0002.130628T1516Z-130628T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATTARAUGUS NY-CHAUTAUQUA NY-
1116 AM EDT FRI JUN 28 2013

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  CATTARAUGUS COUNTY IN WESTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...SALAMANCA...OLEAN...
  CHAUTAUQUA COUNTY IN WESTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...DUNKIRK...JAMESTOWN...FREDONIA...

* UNTIL 315 PM EDT

* AT 1112 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR DISPLAYED 
SHOWERS AND THUNDERSTORMS OVER THE REGION...WITH ADDITIONAL HEAVY 
SHOWERS AND THUNDERSTORMS MOVING ACROSS THE REGION OVER THE NEXT 
SEVERAL HOURS. 

SOME AREAS HAVE ALREADY RECEIVED OVER AN INCH OF RAINFALL THIS 
MORNING. ADDITIONAL RAINFALL AMOUNTS OF LOCALIZED 1 TO 3 INCHES ARE 
POSSIBLE IN THE WARNED AREA.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4227 7977 4242 7946 4250 7935 4255 7923
      4257 7914 4254 7903 4244 7889 4253 7849
      4252 7831 4200 7832 4200 7977

$$

THOMAS
1 follow-up statement
498 
WGUS81 KBUF 281916
FLSBUF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
316 PM EDT FRI JUN 28 2013

NYC009-013-281925-
/O.EXP.KBUF.FA.W.0002.000000T0000Z-130628T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATTARAUGUS NY-CHAUTAUQUA NY-
316 PM EDT FRI JUN 28 2013

...THE FLOOD WARNING HAS EXPIRED FOR URBAN AREAS AND SMALL STREAMS IN
CHAUTAUQUA AND CATTARAUGUS COUNTIES...

HEAVY RAIN FROM EARLIER TODAY HAS MOVED OUT OF THE AREA. HIGH WATER 
IN POOR DRAINAGE AREAS AND SMALL STREAMS WILL CONTINUE TO RECEDE. 

A FLOOD WATCH REMAINS IN EFFECT THROUGH 11 PM THIS EVENING. 
ADDITIONAL SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE 
STILL POSSIBLE LATER THIS EVENING.

LAT...LON 4227 7977 4242 7946 4250 7935 4255 7923
      4257 7914 4254 7903 4244 7889 4253 7849
      4252 7831 4200 7832 4200 7977

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at Jun 28, 9:55 AM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 28, 9:55 AM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
955 AM EDT FRI JUN 28 2013

.SYNOPSIS...
LOW PRESSURE WILL SLOWLY LIFT ACROSS EASTERN NEW YORK TODAY...WITH
THIS SYSTEM EXPECTED TO STALL ACROSS THE REGION AS IT GRADUALLY WEAKENS
THROUGH THE WEEKEND. THIS WILL BRING PERIODS OF RAIN TODAY...WITH
EMBEDDED AREAS OF HEAVIER RAIN AND THUNDERSTORMS. THE THREAT FOR
SHOWERS AND PERHAPS A THUNDERSTORM WILL PERSIST THROUGH THE
WEEKEND...HOWEVER SHOWERS WILL BECOME INCREASINGLY MORE SCATTERED
AS THE WEEKEND WEARS ON.

&&

.NEAR TERM /THROUGH TONIGHT/...
FLOOD POTENTIAL CONTINUES ACROSS THE REGION TODAY.

THERE ARE TWO MAIN FEATURES TO WATCH TODAY...WITH THE MOST
OBVIOUS BEING THE LARGE AREA OF RAIN ASSOCIATED WITH THE WEAK
SURFACE LOW WHICH IS LIFTING ACROSS EASTERN NEW YORK STATE.
THROUGH DAYBREAK...RADAR SHOWS THE HEAVIEST RAIN TO THE EAST OF
OUR CWA. STEADY RAINS SHOULD BRING AROUND AN INCH TO LEWIS
COUNTY...WITH LESS TO THE WEST OF THIS. FLOOD POTENTIAL APPEARS TO
BE DIMINISHING EAST OF LAKE ONTARIO...HOWEVER UPSTREAM RAINS WILL
LIKELY CAUSE THE BLACK RIVER TO RISE AT BOONVILLE...PROBABLY
APPROACHING BUT FALLING JUST SHY OF FLOOD STAGE.

THE SECOND FEATURE IS A MORE SUBTLE UPPER LEVEL TROF AXIS WHICH
EXTENDS FROM WESTERN NEW YORK BACK INTO SOUTHERN ONTARIO TO
GEORGIAN BAY. SHOWERS ALONG THIS AXIS ARE FORECAST TO CONTINUE TO
EXPAND THIS MORNING BY THE HRRR. SEVERAL RUNS OF THE NAM/RGEM
SUPPORT THE HRRR FORECAST AND GIVEN ITS FAIRLY GOOD TRACK RECORD
FOR THIS EVENT AS WELL AS RADAR TRENDS...WE HAVE INCREASING
CONFIDENCE IN THE FORECAST. SHOWERS WITH EMBEDDED THUNDERSTORMS
SHOULD CONTINUE TO EXPAND ACROSS WESTERN NEW YORK THIS MORNING
THEN LIFT GRADUALLY NORTHEAST THIS AFTERNOON. THIS PRECIPITATION
WILL BE CONVECTIVE...WITH BUFKIT SHOWING A MOIST SOUNDING WITH
THIN AND NARROW CAPES...AND P-WAT VALUES AROUND 1.6 INCHES.
CONSENSUS QPFS FROM THE HIGHER RESOLUTION MODELS INCLUDING RECENT
RUNS OF THE NAM/RGEM/SREF ONLY AVERAGE AROUND AN INCH WITH THIS.
HOWEVER...GIVEN THE SLOW MOTION OF THE CONVECTIVE CELLS...LOCALLY
HIGHER AMOUNTS ARE POSSIBLE. RAIN AMOUNTS IN EXCESS OF TWO INCHES
WOULD BE A CONCERN PRETTY MUCH ANYWHERE...WITH URBAN AREAS...THE
BUFFALO CREEKS...AND AREAS WITH RECENT RAINS VULNERABLE TO LESSER
RAINFALL AMOUNTS. FOLLOWING THIS...WILL MAINTAIN THE FLOOD
WATCH...WITH A KEEN FOCUS ON SHOWERS DEVELOPING ACROSS SOUTHERN
ONTARIO AND EASTERN LAKE ERIE.

THE UPPER LOW WILL GRADUALLY MOVE ACROSS THE REGION TONIGHT...WHICH
WILL EFFECTIVELY END THIS AXIS OF FOCUS AS THE LOW BECOMES
VERTICALLY STACKED. THERE WILL BE A LINGERING THREAT FOR SHOWERS
TONIGHT...WITH SHOWERS EXPECTED TO BECOME INCREASINGLY SCATTERED
IN NATURE AS THE NIGHT GOES ON. WHILE WIDESPREAD THUNDERSTORMS ARE
NOT LIKELY...THERE MAY BE SOME EMBEDDED IN AREAS OF HEAVY RAIN
TODAY AND INTO THIS EVENING.

TEMPERATURES WILL NOT RISE VERY MUCH AT ALL TODAY...WITH PERSISTENT
CLOUDS COVER AND AREAS OF SHOWERS. EXPECT HIGHS TO ONLY BE AROUND 70
DEGREES IN MOST LOCATIONS. OVERNIGHT LOWS SHOULD DROP INTO THE UPPER
50S TO LOWER 60S. PATCHY FOG IS LIKELY...AND WHILE MOSTLY CLOUDY
SKIES ARE EXPECTED...ANY CLEARING WOULD QUICKLY FAIRLY DENSE FOG
DEVELOPMENT.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
A FULL LATITUDE TROUGH IS FORECAST TO REMAIN IN PLACE FROM SOUTHERN
QUEBEC TO THE TENNESSEE VALLEY THROUGH THIS PERIOD. THE DEEP LAYERED
SOUTHERLY FLOW WILL KEEP MOIST AND SOMEWHAT UNSTABLE AIR OVER OUR
AREA WHICH WILL LEAD TO OCCASIONAL SHOWERS AND SCATTERED
THUNDERSTORMS. THE MODELS AGREE THAT A LOW LEVEL TROUGH/BAROCLINIC
ZONE WILL REMAIN STALLED OVER CENTRAL  NEW YORK STATE. THIS
BOUNDARY WILL HELP TO FOCUS THE MOISTURE WHICH COULD LEAD TO
ENHANCED RAINFALL AT TIMES. IN ADDITION...A SERIES OF SHORT WAVES
WILL BE LIFTING NORTH THROUGH THE EASTERN FLANK OF THE UPPER LEVEL
TROUGH...BUT THE TIMING OF THESE IMPULSES CANNOT BE PINNED DOWN AT
THIS TIME. AS A RESULT...WILL FOLLOW THE PREVIOUS TREND OF
INDICATING HIGHER POPS DURING THE AFTERNOON WHEN DAYTIME HEATING
WILL LEAD TO A BETTER CHANCE FOR A FEW THUNDERSTORMS. ALL OF THESE
FACTORS COULD LEAD TO A POTENTIAL FOR MORE FLOODING
ISSUES...ESPECIALLY WITH THE ANTECEDENT MOISTURE THAT WILL BE IN
PLACE FROM PREVIOUS RAINFALL.

ABUNDANT CLOUD COVER AND SHOWER ACTIVITY ALONG WITH SLIGHTLY COOLER
AIR ALOFT DUE TO THE PRESENCE OF THE UPPER LEVEL TROUGH WILL HELP
KEEP TEMPERATURES SLIGHTLY BELOW AVERAGE DURING THIS PERIOD.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
A DEEP UPPER LEVEL TROUGH EXTENDING FROM JAMES BAY ACROSS THE GREAT
LAKES DOWN TO THE CENTRAL GULF COAST WILL GRADUALLY RETROGRADE WEST
TO THE MISSISSIPPI VALLEY AS THE BERMUDA HIGH REASSERTS IT/S
DOMINANCE OVER THE WESTERN ATLANTIC. THE PRESENCE OF A DEEP LAYERED
SOUTHERLY FLOW AND AN ABUNDANT SUPPLY OF LOW LEVEL MOISTURE
WILL KEEP WESTERN AND NORTH CENTRAL NEW YORK IN A FAVORABLE POSITION
FOR UNSETTLED WEATHER THROUGH MUCH OF THE UPCOMING WEEK. THE BULK OF
PRECIPITATION WILL BE IN THE FORM OF DIURNALLY DRIVEN CONVECTION
WITH SHOWERS AND THUNDERSTORMS BREAKING OUT IN THE AFTERNOON AND
EVENING HOURS EACH DAY.

TEMPERATURES DURING THE PERIOD WILL SHOW A SLOW MODERATING TREND AS
THE UPPER LEVEL TROUGH SLIDES WEST AND SOMEWHAT WARMER AIR OVER THE
EAST COAST PUSHES BACK INTO THE LOWER GREAT LAKES.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
MAINLY IFR CONDITIONS PERSIST ACROSS THE REGION THIS MORNING WITH
LOW CIGS AND VSBYS IN A VERY MOIST ATMOSPHERE.

ACROSS THE EAST...A STEADY AREA OF RAIN OVER THE NORTH COUNTRY
WILL SLOWLY LIFT NORTH ALLOWING FOR A SLOW IMPROVEMENT IN CONDS AT KART.

ELSEWHERE...SHOWERS WITH EMBEDDED THUNDERSTORMS SHOULD EXPAND
RESULTING IN VARIABLE CONDITIONS...OCCASIONALLY IFR OR LESS IN
HEAVIER RAINS.

SHOWERS SHOULD BE VERY SLOW MOVING. ALTHOUGH SHOWERS SHOULD TAPER
OFF LATER TONIGHT...SIGNIFICANT LOW MOISTURE...AND LESS MOISTURE
ALOFT WILL LIKELY LEAD TO FAIRLY WIDESPREAD IFR OR LOWER
CONDITIONS. ANY CLEARING ALOFT WOULD LIKELY RESULT IN SOME FAIRLY
DENSE GROUND FOG.

OUTLOOK...
SATURDAY THROUGH TUESDAY...MAINLY VFR WITH A CHANCE OF MAINLY
AFTERNOON SHOWERS AND THUNDERSTORMS WITH ASSOCIATED BRIEF MVFR/IFR.

&&

.MARINE...
LOW PRESSURE TRACKING ACROSS NEW YORK STATE WILL CAUSE NNE WINDS TO
PICK UP THIS MORNING. CONDITIONS WILL BECOME A BIT CHOPPY...BUT
WAVES ARE EXPECTED TO REMAIN BELOW SCA CRITERIA. AFTER THIS WINDS
WILL DIMINISH...WITH NO HEADLINES ANTICIPATED FOR THIS WEEKEND.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NYZ006>008.
     FLOOD WATCH THROUGH THIS EVENING FOR NYZ001>005-010>014-
     019>021-085.
MARINE...NONE.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL/LEVAN
SHORT TERM...TJP
LONG TERM...TJP/WOOD
AVIATION...APFFEL/LEVAN
MARINE...APFFEL/TJP
Hazardous weather outlook, Jun 28, 5:06 AM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
506 AM EDT FRI JUN 28 2013

NYZ006>008-290915-
OSWEGO-JEFFERSON-LEWIS-
506 AM EDT FRI JUN 28 2013

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MOISTURE FOCUSING ALONG A STALLED FRONT WILL RESULT IN SCATTERED
SHOWERS AND THUNDERSTORMS SATURDAY THROUGH AT LEAST TUESDAY. THESE
SHOWERS WILL ADD MORE MOISTURE TO SOILS ALREADY SATURATED FROM
PREVIOUS RAINFALL. THIS COULD EXTEND THE RISK FOR MINOR FLOODING
THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>005-010>014-019>021-085-290915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
506 AM EDT FRI JUN 28 2013

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MOISTURE FOCUSING ALONG A STALLED FRONT WILL RESULT IN SCATTERED
SHOWERS AND THUNDERSTORMS SATURDAY THROUGH AT LEAST TUESDAY. THESE
SHOWERS WILL ADD MORE MOISTURE TO SOILS ALREADY SATURATED FROM
PREVIOUS RAINFALL. THIS COULD EXTEND THE RISK FOR MINOR FLOODING
THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-290915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
506 AM EDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Jun 28, 10:08 AM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1008 AM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     FLASH FLOOD      ELLICOTT ESTATES        42.38N  79.43W
06/28/2013                   CHAUTAUQUA         NY   LAW ENFORCEMENT

            NUMEROUS ROADS FLOODED BEAR LAKE RD... RANSOM RD... RT
            380... BURR RD... ELLICOTT RD... AND RANSOM RD.

&&

EVENT NUMBER BUF1300200

AR
Special weather statement, Jun 28, 10:34 AM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1034 AM EDT FRI JUN 28 2013

NYZ019-020-281545-
CHAUTAUQUA-CATTARAUGUS-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN
1034 AM EDT FRI JUN 28 2013

...SLOW MOVING MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO IMPACT CHAUTAUQUA AND CATTARAUGUS COUNTIES THIS
MORNING...

AN AREA OF SLOW MOVING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
TO THE EAST ACROSS CHAUTAUQUA AND INTO CATTARAUGUS COUNTIES THIS
MORNING. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL BE
POSSIBLE WITH THE STRONGEST OF THESE STORMS. THIS COULD LEAD TO
POOR DRAINAGE FLOODING AND PONDING OF WATER ACROSS AREA ROADWAYS. IF
TRAVELING ACROSS THIS REGION BE CAREFUL AND BE PREPARED FOR
RAPIDLY CHANGE CONDITIONS. IF YOU ENCOUNTER FLOODING TURN AROUND
AND DON'T ATTEMPT DRIVE ACROSS THE FLOODED ROAD.

A FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING.

REYNOLDS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:57 PM EDTAreal Flood AdvisoryBUFGenesee3 hr
Jun 27, 10:42 PM EDTSpecial Weather StatementBUFMonroe63 min
Jun 28, 8:28 AM EDTFlash Flood WarningBUFChautauqua3 hr
Jun 28, 1:57 PM EDTAreal Flood WarningBUFNiagara, Orleans14 hr
Jun 28, 3:20 PM EDTAreal Flood WarningBUFLivingston, Monroe4 hr
Jun 28, 3:36 PM EDTAreal Flood WarningBUFErie5 hr
Jun 28, 5:33 PM EDTSpecial Weather StatementBUFWyoming57 min
Jun 28, 7:47 PM EDTSpecial Weather StatementBUFGenesee73 min

Nearby

Areal Flood Warnings in New York, 2013Every areal flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.